MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-677
Medical Device Problem Codes Off-Label Use (1494); Material Integrity Problem (2978); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of the complaint, attempts were made to obtain complete event, patient, and device information.Three attempts have been made at obtaining additional information; however no additional information has been provided.The lens was not returned; thus, a proper device analysis could not be completed.The yamane procedure is a technique used for performing suture less intrascleral fixation of a posterior chamber intraocular lens (iol).The haptics of the iol are externalized with a 27-gauge needle and passed through the ciliary sulcus using a double needle technique.This invasive iol fixation technique requires a lot of manipulation to position the haptics into the scleral tunnel.This lens is intended to be implanted in the capsular bag; therefore, this lens was used off-label.It is believed that this type of technique induces a large amount of force while trying to position the haptics in the scleral tunnel.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lenses that would have contributed to the nature of this complaint.Additionally, lenses are 100 % inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections and met all of the criteria for release.Failed injection is known to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.The dfu provides precautions for lens handling and the injection process by stating that: "improper handling of the lens may cause damage to the haptics and the optics" a review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens.The reported issue appears to be related to the operational context of the procedure and not a malfunction of our device.However, the use of an additional lens to correct the patient's vision is considered medical intervention to prevent permanent impairment to the patient.Our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lenses were processed per standard operation procedures and inspections, and met all of the criteria for release.
 
Event or Problem Description
It was reported that after the implantation of a ct lucia 602 lens it was noted that the lens was broken.Thus, the lens was removed and a spare lens was used to complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key10587643
Report Number3010126268-2020-00006
Device Sequence Number2590934
Product Code HQL
UDI-Device Identifier00843045100980
UDI-Public(01)00843045100980(17)240430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number003500-0050-677
Device Catalogue Number003500-0050-677
Device Lot Number3S190388
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR